General chatter - Random Question about the Pill




View Full Version : Random Question about the Pill


Lucky13
02-22-2006, 10:02 AM
Hey all you Pill-takers

I've tried to do a few searches online on this and have been unsuccessful so far.

I am currently on the pill and am a week and a half away from my next period but I started bleeding yesterday (heavy, like a period). I've been on the pill for almost 6 years now and usually do not have problems like this, especially not this early before my period.

My question is, should I continue to take the pill for the next week and a half before my 'scheduled period' or stop?

Thanks in advance

(BTW - I am in the process of making an appointment with my OB/GYN to talk to them but I wanted to see if anyone had any other advice first)

Thanks!


lessthansign3
02-22-2006, 11:24 AM
I'd wait and go to a doctor before doing anything, although it depends on waht you're taking the pill for. Myself, I'm using it for acne and I wouldn't go off it because it keeps my skin nice and clear. I've never had that problem before, either, although I've only been on it for maybe a year now. But yeah, definately contact a doctor first, and if you can't see your OB/GYN for awhile, either call them, call another medical doctor, or as your pharmacist.

NotTheCheat
02-22-2006, 11:40 AM
I have had several episodes of heavy bleeding during my non-period times. It turned out to be caused by a fibroid, but it could also have been caused by hormone levels. On the hormone side, weight loss can definitely affect this. It may depend on what is causing the bleeding, but my doctor recommended that I not only continue to take the pill, but when I started bleeding the last time she had me double up one day to see if the extra hormones helped me to stop. She also recommends taking an Advil to help with blood clotting. So, I would see if you could talk to her on or her nurse over the phone to be sure, but I would think you would want to stay on the pill for now.


kykaree
02-22-2006, 11:57 AM
Definitely don't do anything until you have spoken to your doctor. This happened to me a few years ago, it turned out to be a mystery, but could have indicated several things, I had all sorts of investigations done, but no one could find a cause. I ended up coming off the pill, as my relationship ended and my next partner has had a vasectomy.

boarderchick
02-22-2006, 12:28 PM
Continue with the pill as scheduled. See your doctor, as you will need a PAP, pelvic exam, and swabs done. It's likely hormonal, late cycle bleeding (in the second half) is usually due to too little progesterone in that part of the cycle. Your pill need can change with time, and you may need to try a new one. Good luck.

cinnamonspice
02-22-2006, 01:36 PM
I second what boaderchick said. When I was on the pill before, I had this problem 2 months in a row. The dr told me after taking the same one for a long time sometimes your body just needs a different level of hormone from a birth control. Get checked, but don't worry.

Nori71
02-22-2006, 04:53 PM
Yes, like others have said, you just continue taking a pill each day even with breakthough bleeding. I also just started having breakthrough a few days ago and am due to start next Monday. This hasn't happened to me since last summer after I had a baby. Then it took 3 cycles and a new BCP to finally settle things down. That was post-partum though - not sure why this is happening. Didn't miss a pill - wasn't even late taking one. If it happens again next cycle I'll call the office for sure. Not nice, is it?